Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 19, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 22, 2018, 6:41 PM EST for Marion County, Ohio. It took effect at Feb 23, 2018, 7:00 PM EST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2018, 6:41 PM EST (23:41 UTC)
- In effect from
- Feb 23, 2018, 7:00 PM EST
- Expired
- Feb 27, 2018, 7:00 AM EST
- In force
- 4 days
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.95 ft at Feb 25, 2018, 6:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
727 WGUS41 KCLE 222341 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 641 PM EST Thu Feb 22 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following river in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-230741- /O.NEW.KCLE.FL.W.0019.180224T0000Z-180227T1200Z/ /LARO1.1.ER.180224T0000Z.180224T0600Z.180227T0600Z.NO/ 641 PM EST Thu Feb 22 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Larue * from Friday evening to Tuesday morning. * At 6 PM the stage was 10.7 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Friday evening and rise to near 11.2 feet by early Saturday morning. The river will fall below flood stage by early Tuesday morning. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
3 follow-up statements
250 WGUS81 KCLE 230336 FLSCLE Flood Statement National Weather Service Cleveland OH 1036 PM EST Thu Feb 22 2018 ...The flood warning continues for the following river in Ohio... Scioto River Near Larue and Near Prospect PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-231136- /O.CON.KCLE.FL.W.0019.180224T0000Z-180227T1200Z/ /LARO1.1.ER.180224T0000Z.180224T0600Z.180227T0600Z.NO/ 1036 PM EST Thu Feb 22 2018 The flood warning continues for the Scioto River Near Larue * from through Friday...or until the warning is cancelled. * At 10:00 PM Thursday the stage was 11.0 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise just above flood stage to near 11.2 feet overnight. Additional rainfall can cause the river to rise further and remain above the flood stage through Sunday. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37, North High Street, and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ OHC101-231136- /O.CON.KCLE.FL.W.0018.000000T0000Z-000000T0000Z/ /PRGO1.1.ER.180222T1206Z.180226T0000Z.000000T0000Z.NO/ 1036 PM EST Thu Feb 22 2018 The flood warning continues for the Scioto River Near Prospect * until further notice...or until the warning is cancelled. * At 10:00 PM Thursday the stage was 9.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. Additional rainfall can cause the river to rise and remain above flood stage through Sunday. * At 12.0 feet...Highway 203 inaccessible north of Prospect. Elm and West River Road are flooded. Prospect and Upper Sandusky Roads are also flooded. && LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324 $$
194
WGUS81 KCLE 231041
FLSCLE
Flood Statement
National Weather Service Cleveland OH
541 AM EST Fri Feb 23 2018
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Larue
Scioto River Near Prospect
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-231841-
/O.CON.KCLE.FL.W.0019.180223T1034Z-180227T0936Z/
/LARO1.1.ER.180223T0340Z.180226T0000Z.180227T0336Z.NO/
541 AM EST Fri Feb 23 2018
The flood warning continues for
the Scioto River Near Larue
* from early this morning to late Monday night...or until the warning
is cancelled.
* At 5:00 AM Friday the stage was 11.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 12.8 feet by Sunday evening.
The river will fall below flood stage Monday night.
* At 13.0 feet...River at bankfull in the Village of La Rue.
Floodwaters will spread to east Vine Street.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC101-231840-
/O.CON.KCLE.FL.W.0018.000000T0000Z-000000T0000Z/
/PRGO1.1.ER.180222T1206Z.180227T1800Z.000000T0000Z.NO/
541 AM EST Fri Feb 23 2018
The flood warning continues for
the Scioto River Near Prospect
* until further notice...or until the warning is cancelled.
* At 5:00 AM Friday the stage was 9.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will slowly rise to around 12.6 feet by early
Monday then begin to fall.
* At 13.5 feet...Flooding occurs along several streets north of
Market Street including North Elm Street, Northeast Street, Sellers
Street, and Mulberry Street. Extensive crop flooding. Highway 203
is covered with flood waters for 2 miles.
&&
LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324
$$
OHC075-169-231840-
/O.CON.KCLE.FL.W.0005.000000T0000Z-000000T0000Z/
/KILO1.2.ER.180216T0732Z.180226T0000Z.000000T0000Z.NO/
541 AM EST Fri Feb 23 2018
The flood warning continues for
the Killbuck Creek Near Killbuck
* until further notice...or until the warning is cancelled.
* At 5:00 AM Friday the stage was 15.8 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will slowly rise to around 17.0 feet by
late Sunday then begin to fall.
* At 18.0 feet...Several homes threatened in the town of Killbuck.
North Main, Jefferson, and Waters Streets inundated. Northern and
southern portions of town threatened. Many local and county roads
flooded including State Route 16 and 60 north, and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$808 WGUS81 KCLE 231842 FLSCLE Flood Statement National Weather Service Cleveland OH 142 PM EST Fri Feb 23 2018 ...The flood warning is cancelled for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-231912- /O.CAN.KCLE.FL.W.0019.000000T0000Z-180227T0936Z/ /LARO1.1.ER.180223T0340Z.180223T0615Z.180223T1230Z.NO/ 142 PM EST Fri Feb 23 2018 * At 1:00 PM Friday the stage was 10.6 feet. * No flooding is currently forecast. However additional rainfall this weekend could bring the river back into flood. * Flood stage is 11.0 feet. * At 13.0 feet...River at bankfull in the Village of La Rue. Floodwaters will spread to east Vine Street. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ bm
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:33 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 22, 6:33 PM EST, 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 633 PM EST Thu Feb 22 2018 .SYNOPSIS... A series of weak low pressure systems will track northeast through the region Friday through Sunday. These systems will swing a frontal boundary north and south across the region through the weekend. The strongest low tracking through the Great Lakes on Sunday will push a cold front east through the area, with high pressure building east across the region through the first half of next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... No significant changes for the 630 update. Added patchy dense fog to the eastern Erie lakeshore counties. Original discussion... An active pattern will continue through Friday night as another wave of low pressure tracks northeast along a frontal boundary just south of the forecast area. Main changes to the forecast are temperatures and timing of pops. Temperatures today have been much warmer than previously forecasted, and MOS guidance suggests that any diurnal cooling through the evening will cease as warm air advection takes hold across the region and temperatures become steady and slowly rise through daybreak tomorrow. Low temps may be reached early in the overnight, likely before 06Z. Temps should remain above freezing across the area after 06Z, so the onset of any precip should be rain, and the threat of previously forecasted freezing rain across NW OH is limited to non-existent at this point. Have delayed the onset of precip a couple of hours during the Friday morning period, as majority of guidance has trended this way. Pops should max out mid morning to mid day across the area, with a period of cat pops for the entire area. The rain should move east out of the area by 00Z, with mainly dry conditions across the area overnight Friday into early Saturday morning. The bulk of the guidances is putting the heaviest swath of rainfall just south of the forecast area, with the heaviest amounts in our forecast area expected from roughly Marion to Youngstown, where amounts around 0.75" to 1" are possible. Have held off on a flood watch at this point, with the greater threat later in the weekend. Currently thinking this round of rainfall Friday night will only prolong existing river flooding across the southern part of the forecast area, with the bigger flood threat in the Saturday/Saturday night time frame. Have raised highs a degree or two across the area, with low to mid 50s across most of the area, with upper 50s to around 60 across the far southern fringe of the area. Another low will track northeast into the area late Friday night into early Saturday morning. Have slowed down pops with this period as well, with likely pops holding off until closer to 12Z. Lows will be in the mid 30s to low 40s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... The short term begins Saturday with an upper trough just east of the Rockies into the four corners and a negatively tilted upper ridge across the upper Midwest. At the surface, high pressure will be over the Great Lakes. Low pressure will be in the southern Plains with low level flow out of the GLFMX into the lower Ohio valley. This will be a very wet pattern for the Ohio Valley in general and will need to monitor the expected swath of heaviest rainfall Saturday into Sunday for potential flood headlines. For now however will bring categorical pops into the area from the ssw on Saturday continuing Saturday night as the southern plains low moves to the western Great Lakes dragging a warm front into the area followed by a cold front late Saturday night and early Sunday. Drying moves in quickly Sunday from the west as the storm system continues northeast across the lakes into Ontario and high pressure builds in from the south. Expect non-diurnal temp trends Saturday night into Sunday morning with warm advection ahead of the system. Expect falling temps Sunday...mainly west, as the cold front passes although increasing sun will mute the fall during mid afternoon. Highs saturday mid 40s to lower 50s, Monday 50s to near 60, and Monday 45 to 50. && .LONG TERM /MONDAY THROUGH THURSDAY/... The models are holding firm for the Monday night through Tuesday night period. High pressure will linger over the region during that time keeping skies no more than partly cloudy most of the time. Yesterday it looked like we could see increasing precip chances on Wednesday. That is still the case although the progression of the mean features is a little slower than yesterday. Will go with small chance pops during the day with higher pops Wednesday night through Thursday. The models are similar tracking a low across the lakes on Thursday and Thursday night. Some timing and track differences persist but am confident enough in the practical weather to trend pops up for the end of the period. Temperatures will remain above normal and most if not all of the precip during the period will be in the form of rain. && .AVIATION /00Z Friday THROUGH Tuesday/... Expect widespread IFR/LIFR conditions to develop overnight with warm front stalled just south of the forecast area. Rain will move across the forecast area tomorrow as a low tracks across the Central Great Lakes. Should be warm enough that all precip is liquid. OUTLOOK...Non-VFR will continue. Rain will move SE of forecast area late tomorrow with another round of rain developing Saturday. && .MARINE... No gales expected through Tuesday however Sunday winds will approach 30 knots from the southwest. For tonight expect northeast flow 10 to 15 knots turning southeast towards morning as high pressure over the lakes moves east. Friday low pressure moves into the western lakes turning southerly flow southwest around 15 knots. Friday night into Saturday light flow will turn east Saturday as another high moves across the lakes. Sunday deep low pressure crosses the western lakes on its way to Ontario. Lake Erie winds will increase to 20 to 25 knots late Saturday night from the south and then turn southwest Sunday 25 to 30 knots. Southwest winds diminish to 10 to 15 knots by Monday morning as high pressure builds onto the lake from the south. Light southwest flow will continue through Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...DJB/Greenawalt SHORT TERM...TK LONG TERM...Kubina AVIATION...DJB/Riley MARINE...TK
Hazardous weather outlook, Feb 22, 3:07 PM EST, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 307 PM EST Thu Feb 22 2018 OHZ003-006>014-017>023-027-028-089-PAZ001>003-232015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Ashtabula Lakeshore-Northern Erie-Southern Erie- 307 PM EST Thu Feb 22 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rain is expected to spread across the area late tonight into Friday and again Saturday into Sunday. There is the possibility that any additional rainfall will runoff and affect the rivers and streams across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ029>033-036>038-047-232015- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 307 PM EST Thu Feb 22 2018 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rain is expected to spread across the area late tonight into Friday and again Saturday into Sunday. Rainfall amounts of 1.5 to 2 inches are expected Friday through Sunday, with locally higher amounts possible where heavier rainfall persists. Any additional rainfall will runoff and affect the rivers and streams across the area, likely prolonging and possibly worsening any flooding that is occurring. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-232015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 307 PM EST Thu Feb 22 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 22, 5:52 PM EST, 49 minutes before
Special Weather Statement National Weather Service Cleveland OH 552 PM EST Thu Feb 22 2018 OHZ009>014-019>023-028>033-036>038-047-089-PAZ001>003-230100- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Norwalk, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Ashtabula, Erie, Edinboro, and Meadville 552 PM EST Thu Feb 22 2018 Areas of fog are expected this evening. Conditions will be highly variable but some locations could see visibilities less than a half mile at times. Conditions should slowly improve overnight.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:53 AM EST | River Flood Warning | CLE | Marion | 7 days |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.